hi everybody, question about nausea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopethishelps
New Member


Date Joined Aug 2009
Total Posts : 4
   Posted 8/11/2009 8:06 AM (GMT -7)   
I should first say that I have been reading this forum for a while now, and have found lots of helpful information. I appreciate all the regular posters who take the time to help those of us who don't have a lot to offer right now, but do have questions and need some support!

A little bit about me: I'm 40 years old, female, and for the first time in my life doing something about my anxiety. I think I've suffered from it my whole life (I remember a particular period when I was a kid worried that I was going to have a heart attack), and most of my anxiety surrounds my health. I am basically healthy, but that doesn't keep me from worrying a lot that I'm not. It became particularly bad 11 years ago this summer, when my mom was diagnosed with cancer. She fought it and won, but I find that every summer now I find some condition to worry about and make myself basically crazy. I obsessively check a mole for skin cancer, or I think I have a brain tumor...this year it's stomach cancer. My dad died very suddenly last year, and my brother was really sick last year, too, so this year is just more than I can handle. I have a tendency to become paralyzed with my fear and anxiety and become too scared to go to the doctor, until I'm completely overwhelmed and too exhausted to care - and then I do go to the doctor. I finally went to my primary care doctor last thursday, and have been diagnosed tentatively with reflux. I also discussed my anxiety with her for the first time (I know...I know...should have done it a long time ago) and so she has prescribed me omeprazole for the reflux and lexapro and temporarily xanax for the anxiety until the lexapro kicks in. I also went to a therapist for the first time on Friday, so I'm hoping that will help, but right now all that's doing it making me worry about going. I am currently so miserable, though, that I thought maybe it would help for me to get on here and start looking for some personal support.

So here's my question. I was really nauseous the first morning after I took the lexapro (I take it at night before bed) but after that morning felt pretty good for a couple of days. However, the last two nights I have taken xanax for the first time to help me sleep and woken up with HORRIBLE nausea. Yesterday it lasted all day - would subside some if I would force down a little bit of food, but would always return. Same thing so far today, except eating something hasn't even helped today. I'm trying not to throw up as I write this! Nausea is not listed on the side effects of xanax, though, so do you guys think it's the lexapro just building up in my system, or the xanax? Has xanax made anybody else nauseous like this?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/11/2009 8:33 AM (GMT -7)   
Welcome to HealingWell and the A & P Forum. I am glad you are being proactive in seeing your physician and getting help as well as therapy. 
 
I have not heard that Xanax or any of the Benzo meds cause nausea but it may. 

While Lexapro  is well tolerated by most people, it is important to keep in mind that medicines can affect each person differently. Some may experience no or very minor side effects, while others may find the drug more difficult to tolerate. Most of the side effects experienced by patients taking Lexapro are mild to moderate and go away with continued treatment.

The most common adverse events reported with Lexapro  include  nausea, insomnia,  somnolence, increased sweating, and  fatigue. This list is not all inclusive.
 
I suspect it is the Lexaro causing your nausea and perhaps mixed with your anxiety it is problematic.  I would talk with your physician to see what she has to say.
 
I do hope the side effects go away quickly.
 
Take care and again a warm welcome.
Kitt
 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 215
   Posted 8/11/2009 3:52 PM (GMT -7)   
I was on celexa for a month and the nausea in the morning was horrible. I would gag and dry heave ( i know, gross). I looked up the drug and it was the first side effect. I switched to Zoloft and also take Nexium and the nausea is 95% gone. So, In my opinion its not the xanax. I am experiencing side effects from zoloft( day 10)..light-headed..still nervous..dont feel myself yet. Its a tough thing to go through.

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/11/2009 5:33 PM (GMT -7)   
I am not familiar with the Lexapro you are taking, but highly suspect it is the Lexapro causing your nausea. I take Zofran for nausea everyday and it works great without drowsiness. Maybe something to ask your doc about. Dramamine is a motion sickness med that helps with nausea too and its over the counter. But this one does cause drowsiness. Hope that helps a little.
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

hopethishelps
New Member


Date Joined Aug 2009
Total Posts : 4
   Posted 8/11/2009 9:01 PM (GMT -7)   
Hey everybody, thanks for the responses. I made it through half a shift at work, and had to come home because of the nausea. Called my doctor, and she has switched me to celexa and told me to quit the xanax as well as the lexapro (didn't feel I needed an immediately acting med with the celexa, even though I told her I feel crazy as a peach orchard boar right now, as my friend's grandma used to say). Needless to say, I'm not impressed. I am going to discuss with my therapist tomorrow seeing a psychiatrist instead of just using my general doctor for this issue. I love my doc, but I just think I need a "specialist" for now. So for now, it's just the xanax when I need it until I can get some better advice. I can tolerate a lot of side effects but nausea just isn't one of them. And really, I'm hoping the therapy will help more than anything and I won't need meds for long (hopeful thinking, right?) Again, I really appreciate the input from everybody!

onthelow
New Member


Date Joined Jun 2009
Total Posts : 16
   Posted 8/12/2009 7:18 AM (GMT -7)   

Hey everybody,

about 6 monhts ago I started to vomit without any especific reason. It lasted 2 weeks every morning I had terrible nausea and vomiting.

When the first episode came I was still calm because I remembered eating spicy food one day earlier.But as the days passed I started to feel very depressed and anxious thinking that I might have  a terrible disease in me.

I had a major panic attack before going to the doctor and everytime I was feeling anxious I would gag and vomit, and the cycle would continue like this.

I didnt had any appetite plus feeling very anxious and depressed.

 so I went to the doctor who told me that I had gastritis.

After medication( Nexium) I was feeling a little better but every now and then I still gag very much especially when I wake up and very often I still vomit.'

I have finished the medication, and now I am almost sure that I have GAD because when I start to get anxious i throw up.

 

Bottom line is that for the past 6 months I am feeling depressed and anxious everyday like theres no future for me.

Any work for me feels like its a very difficult task and I stay home almost all day because when I am outside my anxious feeling comes back.

Other thing is that I have 2 much symptoms ( muscle pain, rash on chest, arms, clgged pores , acne, fatigue, imsonia, and so on)

What do you guys think?

 

I feel like crap

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:11 AM (GMT -7)
There are a total of 2,733,415 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
236 Guest(s), 10 Registered Member(s) are currently online.  Details
Frolic, sheepguy, Bololidat, tickbite666, schoolpsych, Andrina, mtm3461, fightUC, trumpet123, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer